Qvar and insomnia

Our 4 year old son was diagnosed with asthma about 6 months ago and has been using Qvar 50 as a preventative for a few months. He has 2 puffs twice a day.

We have noticed recently that he seems to be suffering from insomnia. He rarely sleeps later than 5 am and can wake up at 2.30 am full of life and ready to start the day.

We are all exhausted!

Could the insomnia be linked to the Qvar?

Many thanks for your help.

2 Replies

  • If this is the same as my becotide then yes - Ive been having the same problem for ages now & rarely get more than 3-4hrs sleep a night & not in one chunk either (I could sleep 9-10 hrs a night no problem before my dosage went up). The doc thought is was a side effect of my becotide but it is a rare side effect that not many people mention apparently? Have been given temazepam to try to kick start a normal sleeping routine again as have a really tired body all the time that wants to go to sleep & a wide awake mind - not a good combination!

    Have you tried all of the usual things like hot milky drink before bed, lavender bath, not using bedroom for anything other than sleeping etc? - see nhs direct insomnia prevention section. My doc made me try all of that (none worked for me though) before I got put on the temazepam.

    Hope you get some sleep soon - I can sympathise I know what its like feeling sleep deprived!

  • Insomnia

    My son is 20 months old and has been on inhalers since about 6 months old (although the doctor refused to call it asthma becuase he was under 1!) and has been on antibiotics and steroids a number of times. He coughs a lot, gets a very runny noise and his chest gets very rattly and wheezy. I have had to fight for every piece of information I have been given by the doctor as they seem to just hand you the drugs and expect you to get on with it! He is a very active child and they assume that because he is still running around he is OK. He has never been a particularly good sleeper but recently has been waking nearly every night for anything between 1 and 3 hours for no apparent reason (no coughing or wheezing). I have just read that there may be a link between the Becotide inhaler (he has been put on a 100mcg becotide inhaler recently).and insomnia and wondered if anyone else had experienced this and if you have any tips on how to combat it. My husband and I are currently walking around like zombies!

    Sorry about all the moaning but it's nice to know you'll be able to moan to people who will understand rather than being treated like an nuisance mother!


You may also like...